Hiding bitter crushed pills in food and recurring boils

Donna - posted on 08/17/2009 ( 6 moms have responded )

3

17

0

We've been on a vicious cycle since January of this year. My daughter had an ear infection and was given an antibiotic for it. She got a yeast infection from the antibiotic. The yeast infection caused broken skin and she got a staph infection which caused a boil in her diaper area. Given more antibiotics for that. She's had to have two boils lanced. If I had all these, I'd be curled up in a corner in pain. She acts as if nothing is wrong - runs, plays, and everything else. During her last round of meds, the pharmacy didn't flavor the antibiotic enough and she got a taste of the bitterness. My child went from being one who would always take her meds and ask for more to a child that will no longer even take tylonol. We had to hold her down to get the liquid med in her for 14 days. Current problem - the staph is still here 8 months later and we're on our seventh round of treatment for the seventh boil since January. She's now seeing an infectious disease specialist. Current boil is going away thanks to meds and prayers. Problem is her meds are pills that we have to crush and hide in soft food. To hide the bitterness of the med we're adding alot of sugar to food to cover it up. She normally doesn't get sugary foods. Any suggestions of soft food that will cover the bitter taste of crushed pill??? Worried about effects of giving her so much sugar and then stopping it after 10 days.

MOST HELPFUL POSTS

Donna - posted on 08/20/2009

3

17

0

I found something else that's worked well the last three times - chocolate milk with some dark chocolate syrup added. Found this out by accident.

Sarah - posted on 06/18/2011

1

0

0

im not sure if i read ur post correctly but from what i understand she has had 7 rounds of antibiotics in less then a year!? My 2 year old daugther has eczema and because of that has had several, i ,mean several attacks of boils most of her life, even mrsa. ive been to many doctors and tried everything and one thing that ive learned is that too much antibiotics is not a good thing. I would get a second opinion and bring her to a homeopathic doctor. There are many natural remedies that you can use for the boils. I wouldn't give her any more antibiotics and I'm shocked that the doctors would actually give her that much to begin with, that's insane. Most likely the ph level in her body is off and that is what needs to be fixed in order to rid her of the boils. There are alkaline drops you can buy and put in her juice. There's also grapefruit seed extract that you can do the same, its a natural antibiotic. Also putting 1 tsp of tumic powder in with her drink 2wice a day should make the boils go away. I've learned from experience that the doctors really don't know what to do with boils. There's hasn't been enough research done. The last doctor i saw told me to bath her 10 times a day and put bleach in the water!!! I'm not joking, that's really what they reccommended. That was the last "real" doctor i brought her to. Ive been to homeopathic and Chineese herbalists since and had much better results. Good luck! I know how stressful this all can be :)

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

6 Comments

View replies by

Owlsbane - posted on 06/01/2014

1

0

0

If she is getting a yeast infection from the antibiotics have her eat yogurt It will prevent that from happening.

Donna - posted on 08/18/2009

3

17

0

Thanks for the suggestions. I tried one of the meds in broc n cheese with extra cheese last night and she ate most of it with no problem. Then did the second med in Trix cotton candy yogurt with a touch of sugar added and she ate every bite. It's great to have the perspective of the "child" who's having to take meds this way. Thank you for responding.



Side note: this morning I actual got her to swallow the capsule and 1/2 of the pill she has to take. Progress...YEAH!!!

Sharon - posted on 08/17/2009

11,585

12

1314

awww poor kid. My son has been battling staph in his toe bones for over a year. It started with ingrown toenails, then a minor infection, then a hideous infection, to having to consider amputating his toes because the doctors screwed up. But he's 14, and a big tough kid, not a little toddler and my heart goes out to you.



I think she'll be fine, when the pills stop, maybe keep up with the sugary treat, then tell her because the medicine is gone she can pick a different treat and find some of those sugar free but sweet tasting treats at the store? I think they have a sugar free jello & pudding too. I frequently let my kids pick out a box of something disgusting and sweet and then we hit the fruit & veggie section and I'll make a big deal out of apples, strawberries or something. Its a 50/50 toss up whether they'll take the zingers or fresh apples, lol.



UM my point was to taper off the sugar. DUH I suck.

Christina - posted on 08/17/2009

127

1

26

my mother had to do this for my asthma meds. she added it to cherry pie, jelly, peanut butter, bananas. and honestly, i could still taste the meds. nothing made it better. i learned to swallow pills at 3 because i couldn't take it any longer. and to this day i refuse to eat cherry pie or jelly because that is what she put it in so often. unfortunately, peanut butter worked the best, but it looks like she's too young to get peanut butter yet. i actually thought it was worse with the sugary stuff like jelly. pie and bananas. mashed potatoes with a lot of cheese wasn't so bad.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms